MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation: district manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that plaque narrowed the right renal following implantation of a zenith flex aaa endovascular graft bifurcated main body.When the graft was deployed, it looked like plaque from the patient's aorta may have popped off and narrowed the right renal artery.A wire and multiple catheters were attempted to pass, eventually a steerable sheath from another manufacturer was used to get a wire out the right renal artery.The stent and renal were ballooned and a 6x22 stent was placed.Angiography was done and the renal "looked good." there was no regimen of anticoagulant or antiplatelet medication prescribed before the initial evar procedure.The patient was prescribed plavix following placement of the grafts, however the dose and duration are unknown.Calcifications were noted in the common iliacs, as well as a proximal spot in the right renal artery.The aortic neck was 2cm.The renal occlusion was noted on the final angiography run.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.The cook sales representative for the guthrie clinic, sayre, pennsylvania reported that plaque was dislodged during a procedure and narrowed the right renal artery.The complaint device was a zenith flex aaa endovascular graft bifurcated main body (tffb-28-82-zt).The patient was a 79-year-old male who weighed 80 kilograms.He had calcifications present in the common iliac arteries and proximal to the right renal artery.His aortic neck measured 20 mm in diameter.The patient underwent endovascular aortic repair (evar) on (b)(6) 2021.When the zenith flex aaa endovascular graft bifurcated main body (tffb-28-82-zt) was deployed, it looked like a plaque from the patient¿s aorta ¿popped off¿ and narrowed the right renal artery.This was identified in the final angiography run for the procedure.Unsuccessful attempts were made to pass a wire and multiple catheters to resolve the occlusion.Finally, a steerable sheath (oscor) was used, and a wire was able to be inserted into the right renal artery.Ballooning was completed across the stent and renal artery with an angioplasty balloon (boston scientific mustang balloon, 5x2).A competitor¿s stent (icast) in the right renal artery.Another angiography scan was completed, and the renal artery was reported to ¿look good.¿ reviews of the documentation including the complaint history, device history record, drawing, instructions for use (ifu) and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examination could be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 13976903 found no nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with this lot number.Cook also reviewed product labeling.The product ifu, [t_zaaaf_rev5] ¿zenith flex aaa endovascular graft with the z-trak introduction system,¿ provides the following information to the user related to the reported failure mode: 9 how supplied - the product is sterile if the package is unopened or undamaged.Inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.Evidence provided by the complaint facility, device history record, complaint history, and manufacturing documents, suggest that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Based on the information provided, no returned product and the results of our investigation, it was concluded that the cause cannot be traced to the device and is likely an adverse event related to calcification of the patient¿s vessels.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13011362
Report Number1820334-2021-02682
Device Sequence Number11216806
Product Code MIH
UDI-Device Identifier10827002484174
UDI-Public(01)10827002484174(17)230526(10)13976903
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2023
Device Model NumberN/A
Device Catalogue NumberTFFB-28-82-ZT
Device Lot Number13976903
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5X2 MUSTANG BALLOON; 6X22 ICAST STENT; OSCOR SHEATH; ZSLE-16-56-ZT; ZSLE-16-74-ZT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight80 KG